MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-80B305
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and is pending evaluation.The root cause cannot be confirmed at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the nail did not lengthen intra-operatively during external remote controller (erc) testing at the end of the procedure.The nail was removed and tested on the back table with no change.The procedure was completed using a new nail.
 
Event or Problem Description
No additional information has been provided.
 
Additional Manufacturer Narrative
Device evaluation: initial visual inspection of the returned nail reflected a deep cut on the distraction rod exposing bare metal.The in-house x-ray was not able to determine any mechanical disparities that would prevent the device from functioning as intended.Functional testing was performed and the device performed as expected; the device was able to be retracted and distracted and passed force testing.It was noted that the device was very warm to the touch after testing was completed.It was also noted that the nail would distract very slowly when using the fast distractor.The device was then sectioned using a lathe and a visual inspection of the internal components was conducted.It was observed that the gear train was not properly lubricated.Based on the investigation, the reported failure to distract was unable to be confirmed as the nail passed all production acceptance tests.There was an alternative observation that the nail distracted slowly and would warm up after long periods of distraction.Upon sectioning the nail, it was found that the nail had insufficient amounts of lubrication.Device record review: a review of the device history record (dhr) indicates the device was manufactured by the specified requirement at the time and met all of the required inspections prior to shipment.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key17921711
Report Number3006179046-2023-00344
Device Sequence Number6795398
Product Code HSB
UDI-Device Identifier00812258020279
UDI-Public812258020279
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-80B305
Device Lot Number2052617AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale